South Carolina, 2012Flooding in South Carolina, August 29, 2012
August 29, 2012 · NWS ILM · 3 events in 1 county or zone
Road flooding west of Pawleys Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Road flooding west of Pawleys Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 29, 3:27 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 29, 3:27 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
427 PM EDT WED AUG 29 2012
.SYNOPSIS...
A COLD FRONT WILL DROP INTO THE AREA TONIGHT. A GRADUAL DRYING AND
WARMING TREND WILL BEGIN THURSDAY AND CONTINUE INTO THE WEEKEND AS
HIGH PRESSURE BUILDS INTO THE AREA. A COLD FRONT WILL APPROACH FROM
THE NORTH AND WEST EARLY NEXT WEEK BUT WILL REMAIN NORTH OF THE AREA
THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 430 PM WEDNESDAY...NO CHANGE IN FORECAST THINKING...BUT WE
HAVE UPDATED OUR FORECAST PRODUCTS TO ACCOUNT FOR CURRENT ACTIVE
RADAR TRENDS AND THE LARGE PROPORTION OF CELLS PRODUCING HEAVY
RAINFALL. NO MODELS...INCLUDING THE RAPID-UPDATE HRRR MODEL...HAVE
LATCHED ONTO THE CURRENTLY OBSERVED COVERAGE OF SHOWERS AND STORMS
OR THEIR INTENSITY. MUCH OF THE CURRENT ACTIVITY IS LIKELY LINKED
TO HIGH CAPE VALUES FROM DAYTIME HEATING AND THIS ACTIVITY SHOULD
WANE DURING THE 6-8 PM TIME FRAME AS THIS ENERGY IS USED UP.
OVERNIGHT CONVECTION WILL BE MORE A RESULT OF UPPER LEVEL DIFLUENCE
FROM A JET STREAK OVER EASTERN NC AND OFFSHORE ACTING ON MARGINALLY
UNSTABLE ELEVATED PARCELS. PREVIOUS DISCUSSION FROM 3 PM FOLLOWS...
A SURFACE COLD FRONT IS TRANSECTING THE COUNTY WARNING AREA WITH
ISOLATED THUNDERSTORMS BEGINNING TO DEVELOP ALONG THIS BOUNDARY. THE
STORM MOTION IS FROM 315 AT 10 KNOTS AND WITH HIGH PRECIPITABLE
WATER OF AROUND 2.2 INCHES HEAVY RAIN CONTINUES TO BE A THREAT THIS
AFTERNOON AND EVENING. THE FRONTAL BOUNDARY WILL SLOWLY TO CONTINUE
TO SAG SOUTHWARD OVER OUR AREA BUT WILL BE HARD PRESSED TO SHIFT
MUCH FURTHER SOUTHWARD THAN MYR BY LATE TONIGHT.
OVERNIGHT LOWS ARE EXPECTED TO DIP INTO THE LOWER 70S INLAND TO
THE MID 70S AT THE BEACHES.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...THURSDAY WILL BE A DAY OF TRANSITION AS A
SLOWLY MOVING COLD FRONT CONTINUES TO DRIFT SOUTH ACROSS THE CWA.
ALTHOUGH TEMPS WILL NOT CHANGE MUCH WITH THIS BOUNDARY...DRIER AIR
BUILDS IN BEHIND IT AND PRECIP CHANCES WILL FALL SLOWLY THROUGH THE
DAY. BY THE END OF THE DAY...CONVECTIVE CHANCES SHOULD DECREASE
SIGNIFICANTLY.
FOR THE REMAINDER OF THE PERIOD...DRY WEATHER IS EXPECTED UNDER
CLEAR TO PARTLY CLOUDY SKIES. DAYTIME HIGHS WILL GENERALLY REACH
THE MIDDLE 80S THURSDAY AND MID 80S TO AROUND 90 FRIDAY. LOWS EACH
NIGHT SHOULD FALL TO THE UPPER 60S TO LOWER 70S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...RIDGE SFC-ALOFT OVERHEAD ON SATURDAY WILL BE
SHUNTED SOUTH AS THE REMNANTS OF ISAAC MAKE THEIR WAY FROM THE MID
MISSISSIPPI RIVER VALLEY INTO THE MID-ATLANTIC REGION. SOUTHERLY
LOW-LEVEL FLOW WILL DEVELOP BY LATE SATURDAY AND PERSIST THROUGH THE
PERIOD. THIS WILL RESULT IN A WARM...MOIST AND UNSTABLE AIRMASS
ACROSS THE AREA...FAVORABLE FOR SCATTERED CONVECTION. PRECIPITABLE
WATERS WILL SURGE TO 2.25 INCHES BY SUNDAY AND REMAIN IN EXCESS OF
TWO INCHES THROUGH TUESDAY. THEREFORE LOCALLY HEAVY DOWNPOURS WOULD
BE EXPECTED IN ASSOCIATION WITH THE SHOWERS/TSTMS. MID-LEVEL TROUGH
AXIS WILL MOVE OFFSHORE WEDNESDAY AND DRYING IN THE H7-H3 LAYER
SHOULD RESULT IN LESSER COVERAGE OF CONVECTION.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...A BAND OF LIGHT SHOWERS IS TRAINING OVER THE SAME
PORTION OF NORTH CAROLINA...AND WILL AFFECT LBT AND ILM THROUGH
19Z OR SO...WITH OTHER ISOLATED/SCATTERED STUFF POPPING UP THROUGH
THE AFTERNOON HOURS. CEILINGS WILL BE PREDOMINATELY MVFR...BUT
WILL BOUNCE AROUND FROM IFR TO VFR AT TIMES. MOST OF THE ACTIVITY
WILL END THIS EVENING AS THE FRONT SAGS SOUTH. SOUTHERN TERMINALS
MAY STILL GET A SHOWER OR TWO THIS EVENING. OVERNIGHT...FOG MAY
LIKELY COME INTO THE PICTURE...DEPENDING ON HOW PREVALENT THE MID
CLOUD CEILING IS. HIGH CONFIDENCE FOR AT LEAST MVFR...WITH IFR
POSSIBLE TOWARD MORNING. THURSDAY...BECOMING VFR WITH LITTLE
CHANCE FOR PRECIPITATION.
EXTENDED OUTLOOK...VFR THROUGH SATURDAY. A CHANCE FOR SCATTERED
CONVECTION SUNDAY AFTERNOON THROUGH MONDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 135 PM WEDNESDAY...A SURFACE COLD FRONT IS TRANSECTING THE
MARINE WATERS AND IT APPROACHING FRYING PAN SHOALS. WINDS ARE
EXPECTED TO REMAIN LIGHT WITH THE FRONTAL BOUNDARY SLOWLY SHIFTING
SOUTHWARD OVERNIGHT AND THE BOUNDARY MAY ONLY MAKE IT TO THE
WATERS OF GEORGETOWN COUNTY BY DAY BREAK. THE LATEST LOCAL WAVE
MODEL IS DEPICTING SEAS OF 2 TO 4 FEET.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...EXPECT TO SEE E TO NE WINDS AROUND 10 KT
THURSDAY MORNING GRADUALLY VEER TO THE SOUTH BY FRIDAY EVENING AND
REMAIN AROUND 10 KT OR LESS WITH A WEAK GRADIENT IN PLACE. SEAS
SHOULD REMAIN 3 FT OR LESS THROUGH THE PERIOD.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...A SURFACE RIDGE CENTERED SOUTHEAST OF CAPE
FEAR SATURDAY WILL COMBINE WITH A TROUGH ACROSS THE SANDHILLS AND
PEE DEE REGION TO PRODUCE SOUTHWESTERLY FLOW OVER THE WATERS. THE
INLAND TROUGH WILL WEAKEN ON SUNDAY...AND AS A RESULT...FLOW WILL
BACK MORE TOWARDS THE SOUTH. THE GRADIENT MAY TIGHTEN SLIGHTLY
MONDAY AS THE FRONT GETS CLOSERS TO THE AREA. SPEEDS ARE EXPECTED TO
REMAIN 15 KT OR LESS THROUGH THE PERIOD AS A RESULT OF A RELATIVELY
BENIGN PRESSURE GRADIENT.
&&
.TIDES/COASTAL FLOODING...
INCREASING ASTRONOMICAL TIDES WILL BRING STANDING WATER TO
PORTIONS OF DOWNTOWN WILMINGTON ALONG THE CAPE FEAR RIVER AT HIGH
TIDE THIS EVENING...MAINLY BETWEEN 600 PM AND 900 PM. AS A RESULT
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR INLAND NEW HANOVER
COUNTY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY FROM 6 PM TO 11 PM EDT THIS EVENING FOR
NCZ107.
MARINE...NONE.
&&
NEAR TERM...HAWKINS/TRA
SHORT TERM...31
LONG TERM...CRM
AVIATION...HDL
TIDES/COASTAL FLOODING...HAWKINSHazardous weather outlook, Aug 29, 1:44 PM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT WED AUG 29 2012
AMZ250-252-254-256-301845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
244 PM EDT WED AUG 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-056-301845-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
244 PM EDT WED AUG 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TROPICAL MOISTURE WILL INTERACT WITH A COLD FRONT DROPPING SOUTH
TODAY...AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS INTO TONIGHT. A FEW OF THESE HEAVIER SHOWERS AND
STORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY
RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY.
WITH ABUNDANT TROPICAL MOISTURE IN PLACE ISOLATED HEAVY RAIN IS
POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-301845-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
244 PM EDT WED AUG 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TROPICAL MOISTURE WILL INTERACT WITH A COLD FRONT DROPPING SOUTH
TODAY...AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS INTO TONIGHT. A FEW OF THESE HEAVIER SHOWERS AND
STORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY
RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY.
WITH ABUNDANT TROPICAL MOISTURE IN PLACE ISOLATED HEAVY RAIN IS
POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ107-301845-
INLAND NEW HANOVER-
244 PM EDT WED AUG 29 2012
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
TROPICAL MOISTURE WILL INTERACT WITH A COLD FRONT DROPPING SOUTH
TODAY...AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS INTO TONIGHT. A FEW OF THESE HEAVIER SHOWERS AND
STORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY
RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY.
WITH ABUNDANT TROPICAL MOISTURE IN PLACE ISOLATED HEAVY RAIN IS
POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 29, 3:16 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
416 PM EDT WED AUG 29 2012
SCZ039-292115-
WILLIAMSBURG-
416 PM EDT WED AUG 29 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY
THROUGH 515 PM EDT...
AT 414 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ACROSS CENTRAL AND SOUTHERN WILLIAMSBURG
COUNTY...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...EARLE...HEBRON...
HEBRON CROSSROADS...HENRY...INDIANTOWN...MORRISVILLE...NESMITH...
NIXONVILLE...SALTERS AND TRIO.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3333 7976 3337 7979 3337 7981 3342 7988
3344 7989 3355 7978 3363 8002 3369 8001
3372 7998 3378 7999 3382 7992 3386 7989
3369 7941 3336 7964 3334 7968 3331 7969
TIME...MOT...LOC 2014Z 258DEG 12KT 3358 7972
MORGANSpecial weather statement, Aug 29, 3:20 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT WED AUG 29 2012
SCZ032-292115-
FLORENCE-
420 PM EDT WED AUG 29 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FLORENCE COUNTY THROUGH
515 PM EDT...
AT 418 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ACROSS CENTRAL AND WESTERN FLORENCE
COUNTY...MOVING EAST AT 10 MPH. ADDITIONAL STORMS ARE EXPECTED TO
DEVELOP AND PRODUCE HEAVY RAINFALL OVER SOUTHERN FLORENCE COUNTY
OVER THE NEXT HOUR.
SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...CARTERSVILLE...
EFFINGHAM...EVERGREEN...FRIENDFIELD...HANNAH...HYMAN...NEW HOPE...
PAMPLICO...SARDIS...TIMMONSVILLE AND COWARD.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3414 7997 3404 7951 3399 7951 3397 7949
3379 7955 3386 7982 3388 7983 3389 7985
3388 7989 3390 7996 3395 7998 3399 7990
3409 8007
TIME...MOT...LOC 2018Z 284DEG 10KT 3402 7983
MORGANSpecial weather statement, Aug 29, 3:37 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EDT WED AUG 29 2012
SCZ017-292115-
MARLBORO-
437 PM EDT WED AUG 29 2012
...A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHERN
MARLBORO COUNTY THROUGH 515 PM EDT...
AT 435 PM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN 6 MILES
NORTHWEST OF MCCOLL...OR ABOUT 8 MILES WEST OF LAURINBURG...MOVING
SOUTH AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CLIO...MCCOLL AND
TATUM.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...WHICH
WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3481 7967 3466 7949 3455 7949 3463 7978
3481 7974
TIME...MOT...LOC 2035Z 010DEG 10KT 3474 7961
MORGANSpecial weather statement, Aug 29, 4:38 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT WED AUG 29 2012
SCZ032-039-055-056-292215-
COASTAL GEORGETOWN-FLORENCE-INLAND GEORGETOWN-WILLIAMSBURG-
538 PM EDT WED AUG 29 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...WILLIAMSBURG
AND SOUTHERN FLORENCE COUNTIES THROUGH 615 PM EDT...
AT 537 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HENRY...OR ABOUT 20 MILES EAST OF KINGSTREE...MOVING SOUTHEAST AT 25
MPH. THIS STORM WILL PRODUCE VERY HEAVY DOWNPOURS WITH RAINFALL
RATES OF 2 INCHES AN HOUR.
SOME LOCATIONS IMPACTED INCLUDE MURRELLS INLET...HEMINGWAY...HENRY...
INDIANTOWN...JACKSON...JOHNSONVILLE...LITCHFIELD BEACH...NESMITH...
OATLAND...OUTLAND...PLANTERSVILLE AND RHEMS.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3332 7918 3374 7971 3388 7956 3382 7941
3373 7929 3372 7928 3372 7927 3371 7927
3370 7925 3360 7911 3361 7910 3357 7910
3357 7904 3356 7901 3343 7912 3332 7916
TIME...MOT...LOC 2137Z 304DEG 26KT 3364 7944
MORGANSpecial weather statement, Aug 29, 5:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
616 PM EDT WED AUG 29 2012
SCZ053>056-292300-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
616 PM EDT WED AUG 29 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN GEORGETOWN AND
SOUTHERN HORRY COUNTIES THROUGH 700 PM EDT...
AT 613 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DONGOLA TO JACKSON TO SAMPIT...MOVING SOUTHEAST
AT 25 MPH.
VERY HEAVY DOWNPOURS WILL PRODUCE UP TO 2 INCHES OF RAIN AS THESE
STORMS MOVE THROUGH.
SOME LOCATIONS IMPACTED INCLUDE GARDEN CITY...GEORGETOWN...MURRELLS
INLET...SOCASTEE...SURFSIDE BEACH...BUCKSPORT...BUCKSVILLE...
BURGESS...DONGOLA...FORESTBROOK...GRAVES AND JACKSON.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3335 7966 3339 7963 3356 7931 3371 7927
3370 7924 3370 7925 3370 7920 3372 7919
3378 7925 3389 7921 3368 7888 3343 7912
3327 7917 3320 7917 3313 7924
TIME...MOT...LOC 2213Z 306DEG 23KT 3374 7914 3350 7921
3339 7947
MORGANSpecial weather statement, Aug 29, 5:39 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
639 PM EDT WED AUG 29 2012
NCZ109-110-292315-
COASTAL BRUNSWICK-INLAND BRUNSWICK-
639 PM EDT WED AUG 29 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN
BRUNSWICK COUNTY THROUGH 715 PM EDT...
AT 639 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER SOUTHPORT...OR ABOUT 11 MILES SOUTHWEST OF
CAROLINA BEACH...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BOILING SPRING LAKES...LONG BEACH...
OAK ISLAND...SOUTHPORT...BALD HEAD ISLAND...CASWELL BEACH AND YAUPON
BEACH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3390 7794 3383 7796 3385 7801 3388 7802
3390 7811 3391 7819 3406 7809 3400 7794
3396 7795 3392 7793
TIME...MOT...LOC 2239Z 299DEG 10KT 3394 7805
MORGANFlood, Georgetown
- When
- August 29, 5:45 PM EST to 8:00 PM EST
- Where
- Georgetown County, 0.87 mi NE of Simmonsville to 0.92 mi ENE of Simmonsville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 33.427, -79.168
Heavy rain produced flooding on Kings River Road and Highway 17. The roads were impassable.
Flood, Georgetown
- When
- August 29, 7:47 PM EST to 9:30 PM EST
- Where
- Georgetown County, 0.47 mi SSW of Annieville to 0.62 mi SW of Annieville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.474, -79.104
The entrance to Litchfield Country Club was impassable due to street flooding.
Flood, Georgetown
- When
- August 29, 7:47 PM EST to 9:30 PM EST
- Where
- Georgetown County, 0.42 mi NNE of Annieville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.486, -79.097
There was about a half of foot of standing water at the intersection of Wilbrook Road and Hwy 17.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, August 29 to 31, 20123 injured · $30 million · 52 kt wind · 76 events
- Wildfire in Nebraska, August 29 to 31, 20123 injured · $1.0 million · 1 event
- Lightning Strike in Nebraska, August 29 to 31, 20123 injured · $1.0 million · 1 event
- Tropical Storm in Louisiana, August 29 to 30, 2012$950,000 · 9 events
- Flash Flooding and Flooding in Mississippi, August 29 to 30, 2012$125,000 · 52 kt wind · 7 events
- Damaging Wind in Arizona, August 29, 2012$30,000 · 50 kt wind · 1 event
- Strong Wind in Arkansas, August 29 to 30, 2012$25,000 · 1 event
- Flash Flooding in South Carolina, August 29, 20128 events
- Marine Tropical Storm in Gulf of Mexico, August 29 to 30, 20126 events
- Damaging Winds and Lightning Strike in Georgia, August 29, 2012$2,000 · 50 kt wind · 4 events
- Flash Flooding in North Carolina, August 29, 20122 events
- Flash Flood and Damaging Wind in California, August 29, 2012$5,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410373, 410382, 410383.